Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking meds on full stomach
May 4, 2011

I am on my third month of viruday and have just seen an answer you gave regarding taking meds on an empty stomach. I am worried becaue I have been taking the tablet just before eating, after eating and on more than one occasion as I was eating because I did not want to miss the time of taking the meds. I had asked my doc about this inititally and he said it was fine but I should not eat fatty foods. I am a little confused now.I take my meds at night which is most convenient for me and have not suffered any side effects but iam scared of becoming resistant

Response from Dr. Henry

The issue is that taking Viraday on a full stomach (particularly with high fat content) can increase the levels of efavirenz leading to increased change for side effects (that would not lead to increased risk for resistance unless doses missed). For most patients taking Viraday taking medication prior in evening prior to bed is very reasonable. KH



Previous
anesthesia
Next
Weight gain after 5 months of ARV's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement